Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Allergic reaction to Remicade.


09-30-2014, 08:51 PM   #1
TigerFu
 
TigerFu's Avatar
 
Join Date: Jul 2014
Location: Miramar FL

My Support Groups:
Allergic reaction to Remicade.

I started Remicade in the hospital wtwo months after my diagnosis of Crohns. It made me feel better but my Colon was toxic and I couldn't save it. But the second dose of Remicade i got i had a mild reaction. My face looked like I ate a poison ivy salad, I got itchy everywhere, and i had some insanely crazy back pain. But i told my doctor and he had me stay on it. Then my next infusion went smooth as can be. But last week i got another dose, or part of it, and i had a horrible reaction. My throat was closing my face turned red as a tomatoe and i had the back pain again. Im not going to take anymore but i dont even think i need a biological medication. I figured if i dont have a Colon why would i need Remicade?
__________________
What happens to a dream deferred?
Does it dry up like a raisin in the Sun?
Or does it explode?



Crohns Disease
DX June 2014
Total Colectomy July 2014
Remicade
09-30-2014, 10:28 PM   #2
Justanothercp
Senior Member
 
Justanothercp's Avatar
 
Join Date: Aug 2013
Location: Sacramento

My Support Groups:
You still have Crohns. You must treat it so it doesn't get out of control again.
11-10-2014, 08:41 AM   #3
ZombiePenguin
 
ZombiePenguin's Avatar
 
Join Date: Oct 2014

My Support Groups:
Something similar just started happening to me. I got my infusion several days ago and yesterday I woke up and my entire arm was rashed out. I'm not sure if it's possible to develop an allergy later on because I've been on Remicade for a little over a year and a half but my past few have resulted in this crazy itching.
__________________
Ulcerative Colitis
Remicade
Omeprazole 40mg
Iron 65mg

2 colonoscopies
1 piccline
1 term of prednisone
1 stay in hospital

Failed Meds:
Pentasa and similar meds
6mp
11-10-2014, 09:10 AM   #4
TigerFu
 
TigerFu's Avatar
 
Join Date: Jul 2014
Location: Miramar FL

My Support Groups:
If this is anything like my reaction, you will have a rash that pops up allover and disapears. For the following two weeks. I constantly had an itch allover my body. I had to use superhuman willpower to not scratch. Sometimes at night i would scratch without thinking and kept getting blood everywhere.
11-10-2014, 12:11 PM   #5
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
If you have been diagnosed with Crohns disease, and not just Crohns colitis, you still need a medication to keep the disease in check. They took out your colon not to try to cure you of Crohns, but because it was toxic. Leaky gut syndrome. The bacteria inside it was leaking through it... poisoning you. I came very close to the exact same scenario just this past June.

Now, your doctors ARE aware (correct?) that you are having reactions to the Remicade? Yet they are keeping you on it. I'm guessing the reason for that is they believe the risk is outweighed by the benefits. One of the known issues with Remicade is that, if you come off it for any length of time, you will probably develop anti-bodies that make going back on it not practical. So, turning your back on Remicade unless you absolutely have to is usually a once only decision. It would be unlikely that you could ever change your mind.

Seems to me you need to discuss with your doctor what your options are... what other meds you might turn to... if your reaction to the Remicade worsens, or it stops working.
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Allergic reaction to Remicade.
Thread Tools


All times are GMT -5. The time now is 07:48 PM.
Copyright 2006-2017 Crohnsforum.com